MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CARDIAC PROBE GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; CARDIAC PROBE GRASPER
Model Number 470215-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the cardiac probe grasper instrument for evaluation, but evaluation has not been completed as of the date of this report.Therefore, the root cause of the customer reported failure mode has not been determined.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the cardiac probe grasper instrument was found to have a broken cable.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cardiac probe grasper instrument was analyzed and found input disk seven to be broken and completely detached from the base.The missing wheel was returned with the instrument.Other backend components adjacent to the broken input do not show damage.The complaint was confirmed by failure analysis.The probable root cause is attributed to use and reprocessing conditions.The input disk component consists of ultem or peek material insert molded over a steel pin.The insert molding process results in residual stress in the plastic portion of the input disk.These residual stresses can be susceptible to chemical or thermal stresses, which can result in the appearance of cracks in the ultem or peek material.Under repeated or prolonged chemical or thermal exposure cycles, these cracks can propagate into larger cracks and may cause the input disk to break and separate from the instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
CARDIAC PROBE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21301172
Report Number2955842-2025-01130
Device Sequence Number12987547
Product Code NAY
UDI-Device Identifier00886874112373
UDI-Public(01)00886874112373(11)230310(10)K10230310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470215-09
Device Catalogue Number470215
Device Lot NumberK10230310 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown